Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: need to visit psychatrist
Created On 1/15/14 10:01 AM
Topic View:

View thread in raw text format


alharro
Supporter

Posts: 50
Joined: Sep 2013

1/15/14 10:01 AM
User is offline

i have been on 7.5 mg of zyprexa & 600 mg of lithium for approx 2 years now and have been stable dose hasn't changed - i haven't visited my psychiatrist in 9 months because cant afford it, i am now running out of medication refills. is there any reason that i would have to visit the doctor to get new prescription - psychiatrist does not want to give refill over the phone ?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/15/14 11:11 AM
User is offline

You could try to get refills from a general doctor if you are stable. You could ask the psychiatrist to transfer your file to the general doctor. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Cutiestarr
Senior Supporter

Posts: 222
Joined: Aug 2012

1/15/14 12:36 PM
User is offline

Go to the ER, explain that you can't afford to see a psychiatrist but need refills, and give them dr number.

Hatzlacha
 
Reply
   
Quote
   
Top
   
Bottom
     



alharro
Supporter

Posts: 50
Joined: Sep 2013

1/16/14 9:33 AM
User is offline

would it be an idea to go down on the dose - so i would have it for more time ? or do i need ok from doc to do it ...... although i am not sure how the doc after seeing me for 30 min is qualified to make that decision
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/16/14 9:50 AM
User is offline

Lithium blood level would be helpful in determining minimum effective dose. If sedated on Zyprexa, dose may be lowered. These adjustments should be done under a doctor's supervision. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



alharro
Supporter

Posts: 50
Joined: Sep 2013

1/16/14 9:54 AM
User is offline

thanks for responding - is 7.5 as a maintenance dose considered high ? also the lithium was added when i had an episode - can it be eliminated completely ?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/16/14 10:03 AM
User is offline

Only your treating doctor can assess your situation. Zyprexa goes to 20mg so 7.5mg is not high. There is potential for relapse off Lithium. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



alharro
Supporter

Posts: 50
Joined: Sep 2013

1/16/14 10:30 AM
User is offline

problem is the lithium is drying out my skin looks bad with dry patches and make my hair look like its raining dandruff ! doesn't do much for self esteem ....
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/16/14 11:25 AM
User is offline

Consider checking a lithium blood level to see if there is room to lower. Also, thyroid function labs. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



alharro
Supporter

Posts: 50
Joined: Sep 2013

1/16/14 11:50 AM
User is offline

does dry skin got to do with thyroid ? my labs when i was on lithium @ 1200 was 0.1
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/16/14 12:24 PM
User is offline

Thyroid dysfunction can cause dryness. Normal therapeutic range for Lithium is 0.6 to 1.2 depending on how you are functioning. There may be room to lower under a doctor's care if level was 1.0
Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



alharro
Supporter

Posts: 50
Joined: Sep 2013

1/16/14 12:52 PM
User is offline

sorry the number was 1.0 @ 1200 thyroid dysfunction is it hyper or hypo that would cause dryness ?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/16/14 1:40 PM
User is offline

Hypothyroidism can cause dryness. My previous post assumed you meant 1.0 not 0.1
Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.